MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511905
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the inner shaft of the extraction screwdriver broke during a case.I was not in case as it was just a removal.
 
Additional Manufacturer Narrative
The device was inspected and it was confirmed the tip of the extractor fractured off.No relevant manufacturing issues were found upon device history review.Therefore, the probable root cause of this reported event is overtightening.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6694615
Report Number0009617544-2017-00277
Device Sequence Number1243972
Product Code LXH
UDI-Device Identifier07613327270952
UDI-Public(01)07613327270952
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48511905
Device Catalogue Number48511905
Device Lot Number105515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR